UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 24

of 'Infusion-related reactions to therapeutic monoclonal antibodies used for cancer therapy'

24
TI
Severe infusion reactions to cetuximab occur within 1 h in patients with metastatic colorectal cancer: results of a nationwide, multicenter, prospective registry study of 2126 patients in Japan.
AU
Yamaguchi K, Watanabe T, Satoh T, Ishiguro M, Izawa M, Inoshiri S, Sugihara K, Sakata Y
SO
Jpn J Clin Oncol. 2014;44(6):541. Epub 2014 Apr 24.
 
OBJECTIVE: Infusion reactions are common adverse reactions associated with antibody preparations. However, no studies have examined the time to onset of serious infusion reactions after administering cetuximab. We aimed to investigate the timing and severity of IRs affecting Japanese patients after administration of cetuximab.
METHODS: Study subjects were identified from a nationwide prospective registry of 2126 metastatic colorectal cancer patients scheduled to receive cetuximab. Infusion reactions were examined in 2006 patients with adequate safety data.
RESULTS: Infusion reactions of any grade occurred in 114 patients (5.7%), including Grade 3-4 infusion reactions in 22 patients (1.1%). Premedications were antihistamine plus corticosteroid (88.9% of patients with infusion reactions), antihistamine alone (9.2%) or corticosteroid alone (1.1%). In 95 patients (83.3%), infusion reactions occurred after the first dose. Twenty of the 22 Grade 3-4 infusion reactions occurred within 1 h of the first dose (the timing of the infusion reaction was unknown in one patient while another infusion reaction occurred after the fourth dose). Infusion reactions resolved in 111/114 patients (97.4%) while one patient recovered with sequelae, one patient died and one patient failed to recover within the follow-up period. Thirteen patients (15.7% of patients with infusion reactions) with Grade 1-2 infusion reactions showed recurrence after readministration of cetuximab; the recurrent infusion reactions were less severe than the initial reactions.
CONCLUSIONS: Grade 3-4 infusion reactions occurred in 1.1% of colorectal cancer patients, and most occurred within 1 h of receiving the first dose of cetuximab. Therefore, patients should be carefully observed following cetuximab infusion, especially during the first hour after the first infusion.
AD
Department of Gastroenterology, Saitama Cancer Center, Kitaadachi-gun, Saitama k-yamaguchi@cancer-c.pref.saitama.jp.
PMID